Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Weak $ P$-points in compact CCC $ F$-spaces


Author: Alan Dow
Journal: Trans. Amer. Math. Soc. 269 (1982), 557-565
MSC: Primary 54D35; Secondary 03E50
DOI: https://doi.org/10.1090/S0002-9947-1982-0637709-4
MathSciNet review: 637709
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using a technique due to van Mill we show that each compact ccc $ F$-space of weight greater than $ {2^\omega }$ contains a weak $ P$-point, i.e. a point $ x \in X$ such that $ x \notin \overline F $ for each countable $ F \subset X - \{ x\} $. We show that, assuming $ BF(c)$, each nowhere separable compact $ F$-space has a weak $ P$-point. We show the existence of points which are not limit points of any countable nowhere dense set in compact $ F$-spaces of weight $ {\aleph _1}$. We also discuss remote points and points not the limit point of any countable discrete set.


References [Enhancements On Off] (What's this?)

  • [B] Murray G. Bell, Compact ccc non-separable spaces of small weight, Topology Proc. (to appear). MR 624458 (83f:54027)
  • [BF] B. Balcar and F. Franek, Independent families on complete Boolean algebras, Trans. Amer. Math. Soc. (to appear). MR 675069 (83m:06020)
  • [CS] S. B. Chae and J. H. Smith, Remote points and $ G$-spaces, Topology Appl. 11 (1981), 243-246. MR 585269 (81m:54037)
  • [vD] Eric K. van Douwen, Remote points, Dissertationes Math. (to appear).
  • [vDvM] Eric K. van Douwen and Jan van Mill, Spaces without remote points. Pacific J. Math. (to appear). MR 688408 (84d:54046)
  • [DvM] A. Dow and J. van Mill, On nowhere dense ccc $ P$-sets, Proc. Amer. Math. Soc. 80 (1980), 697-700. MR 587958 (82a:54032)
  • [E] B. Efimov, Extremally disconnected compact spaces and absolutes, Trudy Moskov. Mat. Obšč. 23 (1970), 235-276. MR 0418016 (54:6060)
  • [K] Ken Kunen, Weak $ P$-points in $ {N^{\ast}}$, Proc. Bolyái János Soc. Colloq. on Topology (Budapest, 1978), vol. 2, pp. 741-750.
  • [vM] Jan van Mill, Weak $ P$-points in compact $ F$-spaces, Topology Proc. 4 (1979), 609-628. MR 598298 (82d:54042)
  • [R] George M. Reed, Set-theoretic topology, Academic Press, New York, 1977. MR 0431077 (55:4079)
  • [T] F. D. Tall, The countable chain condition versus separability--Applications of Martin's axiom, General Topology Appl. 4 (1974), 315-339. MR 0423284 (54:11264)
  • [W] R. C. Walker, The Stone-Čech compactification, Springer-Verlag, New York, 1974. MR 0380698 (52:1595)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54D35, 03E50

Retrieve articles in all journals with MSC: 54D35, 03E50


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1982-0637709-4
Keywords: Weak $ P$-point, $ F$-space, ccc
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society